There has been an increase in the number of opioid related overdoses in Grey County with five overdoses in four events in the last 48 hours and an additional three in the past three weeks. All were opioid related, with some overdoses attributed to Purple Fentanyl.
The Grey Bruce Health Unit urges people to use caution when using all drugs. Reduce overdose risk by not using alone; not using at the same time as others to ensure someone is available to respond; using a small amount of the drug to start, and having Naloxone on hand. Overdose is a medical emergency and 911 should be called. The Good Samaritan Drug Overdose Act provides some legal protection for individuals who seek emergency help during an overdose.
Naloxone can be used to temporarily reverse an opioid overdose. We encourage people to access Naloxone and opioid overdose training. Naloxone is available for free at the Grey Bruce Health Unit, no appointment necessary Monday to Friday from 8:30 a.m. – 4:00 p.m. It is also available from some local pharmacies. Find out more at www.ontario.ca/Overdose